Kentucky, 2002

Hail in Kentucky, November 10, 2002

November 10, 2002 · NWS PAH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Nov 10, 2:00 PM CST, 3 hours 39 minutes earlier.

Area forecast discussion, Nov 10, 2:00 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 PM CST SUN NOV 10 2002

LINE OF SEVERE STORMS CONTINUES TO EVOLVE OVER WEST PORTIONS OF THE
FORECAST REGION EARLY THIS AFTERNOON...AND SCATTERED CELLS ARE ALSO
GROWING OUT AHEAD OF THIS LINE IN SOUTHERN EXTREME WESTERN KY AND SW
INDIANA. PLEASE REFER TO SPC DICUSSIONS FOR THE LATEST INFO ON THIS
SEVERE STORM/TORNADO THREAT. MAIN FORECAST CONCERN WILL BE WITH THE
TIMING OF THE SEVERE WEATHER/COLD FRONT THIS EVENING. BASED ON
LATEST RUC AND RADAR TRENDS...LOOKS NOW AS THOUGH WE WILL AT LEAST
NEED TO MENTION STORMS EARLY TONIGHT OVER THE SOUTHEAST HALF OF THE
FORECAST REGION...ESPECIALLY OVER WRN KY AND SW INDIANA. WILL
INCLUDE EXPLICIT MENTION OF SEVERE STORMS AND WILL CONSIDER MENTION
OF TORNADOES POSSIBLE. STORM THREAT SHOULD BE OVER SOUTHEAST ZONES
SHORTLY AFTER SUNSET.

LOOKS MOSTLY DRY NEXT FEW DAYS...BUT WITH MAIN H50 TROF HANGING BACK
WEST OF THE REGION TIL LATER TUESDAY...NOT TOO OPTIMISTIC ON THE
AMOUNT OF SUNSHINE...ESPECIALLY TUESDAY. NEXT SHORT WAVE AND
ASSOCIATED COLD FRONT STILL ON TRACK FOR LATER IN THE WORK WEEK.
CURRENT TIMING TIMING OF THURSDAY NIGHT INGOT FRI IS SUPPORTED BY
LATEST GFM RUN. WILL CONTINUE CHANCE OF SHOWERS DUE TO EXPECTED
UPPER DYNAMICS...BUT LOW LEVEL MOISTURE RETURN LOOKS TO MODEST AT
BEST.

WILL NOT STRAY TOO FAR FROM THE MAV MOS TEMPS NEXT COUPLE OF DAYS.

.PAH...NONE.
Hazardous weather outlook, Nov 10, 4:00 PM CST, 1 hour 39 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
400 PM CST SUN NOV 10 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY.

.DAY ONE...
A TORNADO WATCH REMAINS IN EFFECT FOR WESTERN KENTUCKY...THE
MISSOURI BOOTHEEL REGION...AND SPENCER COUNTY INDIANA UNTIL 9 PM. A
LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS
WESTERN KENTUCKY THIS EVENING. STRONG DAMAGING WINDS AND LARGE HAIL
ARE THE MAIN THREATS WITH STORMS IN THIS LINE. ISOLATED TORNADOES
ARE STILL POSSIBLE. THE ATMOSPHERE REMAINS QUITE UNSTABLE ACROSS THE
WATCH AREA...AND WINDS ALOFT ARE FAVORABLE FOR ORGANIZED SEVERE
STORMS. THE COLD FRONT HAS PASSED THROUGH SOUTHERN ILLINOIS...MOST
OF SOUTHEAST MISSOURI...AND SOUTHWEST INDIANA...SO THE THREAT OF
SEVERE STORMS IN THOSE AREAS HAS ENDED.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION HAS BEEN REQUESTED IN THE TORNADO WATCH AREA.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

YORK

In the hours before

Special weather statement, Nov 10, 4:06 PM CST, 1 hour 33 minutes before
ILZ090-091-094-KYZ001>013-015>017-020>022-MOZ112-102300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
406 PM CST SUN NOV 10 2002

...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...

AT 4 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM FULTON AND
MAYFIELD...ONWARD TO MADISONVILLE...MOVING EAST 40 MPH.

AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD
OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE
BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH
POSSIBLE.

THE STRONG WINDS AND STORMS WILL LIKELY REACH A CADIZ TO
GREENVILLE KENTUCKY LINE BY 5 PM.

THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY
ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL
WEAKENED TREES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 4:12 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0315 PM    WINSLOW                   IN   WIND DAMAGE
11/10/02   PIKE                           REPORTED BY PIKE COUNTY
                                          SHERIFFS OFFICE - ONE
                                          TREE DOWN JUST SOUTH OF
                                          WINSLOW

0315 PM    VELPEN                    IN   WIND DAMAGE
11/10/02   PIKE                           REPORTED BY PIKE COUNTY
                                          SHERIFFS OFFICE - ONE
                                          TREE DOWN JUST SOUTH OF
                                          VELPEN
Local storm report, Nov 10, 4:45 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
445 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0340 PM    OWENSBORO                 KY   WIND DAMAGE
11/10/02   DAVIESS                        PART OF ROOFS SHINGLES
                                          BLOWN OFF...DAMAGE TO A
                                          CHURCH STEEPLE...TREE
                                          FELL ON HOUSE...REPORTED
                                          BY TRAINED SPOTTER
Special weather statement, Nov 10, 5:09 PM CST, 30 minutes before
KYZ009-012-017-021-022-110000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
509 PM CST SUN NOV 10 2002

...ISOLATED GUSTS 40 TO 50 MPH POSSIBLE WITH LINE OF THUNDERSTORMS...

AT 505 PM...A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING STRONG
WINDS BETWEEN 40 AND 50 MPH...WAS LOCATED FROM NEW CONCORD TO
CENTRAL CITY KENTUCKY...MOVING EAST 40 MPH.

AN OUTFLOW OF WINDS...KNOWN AS A GUST FRONT...HAD DEVELOPED AHEAD
OF THE STORMS. MOST OF THE WINDS ALONG THIS GUST FRONT WILL AVERAGE
BETWEEN 30 TO 40 MPH...WITH ISOLATED WIND GUSTS BETWEEN 40 AND 50 MPH
POSSIBLE.

THE STRONG WINDS AND STORMS WILL LIKELY REACH NEAR ELKTON BETWEEN
530 PM AND 6 PM.

THESE WINDS WILL TOSS AROUND LOOSE OBJECTS OR LIGHTLY
ANCHORED STRUCTURES OUTDOORS...BREAK SMALL TREE LIMBS...OR FALL
WEAKENED TREES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA.
Local storm report, Nov 10, 5:27 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
527 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0435 PM    NEW CONCORD               KY   WIND DAMAGE
11/10/02   CALLOWAY                       A FEW TREES DOWN REPORTED
                                          BY CALLOWAY COUNTY DES

0440 PM    HAMLIN                    KY   WIND DAMAGE
11/10/02   CALLOWAY                       NUMEROUS TREES DOWN
                                          POWERLINES DOWN REPORTED
                                          BY CALLOWAY COUNTY DES
Local storm report, Nov 10, 5:29 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
529 PM CST SUN NOV 10 2002

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0525 PM    HOPKINSVILLE              KY   1.75 INCH HAIL
11/10/02   CHRISTIAN                      REPORTED BY CHRISTIAN
                                          COUNTY DES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Todd

When
November 10, 5:39 PM CST
Where
Todd County, Fairview
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.850, -87.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, November 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5323083.